MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire got stuck within the burr.The target lesion was located in the mildly tortuous and mildly calcified mid left anterior artery.A 1.75mm rotalink plus was selected for use.During the procedure, it was noted that the wire got stuck in the burr.The procedure was completed with another of the same device.No patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of the rotablator rotalink atherectomy device.The burr catheter was received attached to the advancer unit.The rotawire used in the procedure was also returned and was received within the rotablator device.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection presented no damage or irregularities to the device.Functional testing was performed by attempting to remove the returned rotawire, and the returned rotawire was able to be removed without issues.The returned rotawire was then able to be reinserted and passed through the device with no resistance or issues.
 
Event or Problem Description
It was reported that the wire got stuck within the burr.The target lesion was located in the mildlt tortuous and mildly calcified left anterior artery.A 1.75mm rotalink plus was selected for use.During the procedure, it was noted that the wire got stuck in the burr.The procedure was completed with another of the same device.No patient complications reported.Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection presented no damage or irregularities to the device.Functional testing was performed by attempting to remove the returned rotawire, and the returned rotawire was able to be removed without issues.The returned rotawire was then able to be reinserted and passed through the device with no resistance or issues.Product analysis was not able to confirm the reported events, as the returned rotawire was able to be removed from and reinserted into the rotablator device with no resistance or issues.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road cork
cork IRELA ND
EI   IRELAND
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12865067
Report Number2134265-2021-14786
Device Sequence Number1441370
Product Code MCX
UDI-Device Identifier08714729228370
UDI-Public08714729228370
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/24/2021
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0025096568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale